MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.Returned product consisted of a direxion micro-catheter.The shaft was visually examined.The device showed damage in the form of a fracture located at 58cm from the hub.The device was not completely separated the inner liner was still attached.There was no evidence of a kink on the catheter shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 20-dec-2018.It was reported that the device was kinked.The target lesion was located in the tortuous left internal iliac artery.A 130cm direxion was selected for use.During procedure, the.035 glide catheter was advanced into the lesion and then the direxion catheter was inserted through the glide catheter with the fathom wire.Subsequently, the direxion catheter was kinked during manipulation and navigation through the tortuous anatomy.The procedure was completed with a different device.No patient complications reported.However, device analysis revealed a device fracture at 58cm from the hub.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8246942
Report Number2134265-2018-65085
Device Sequence Number1607536
Product Code KRA
UDI-Device Identifier08714729839385
UDI-Public08714729839385
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0022485223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- .035 GLIDE CATHETER; GUIDEWIRE- FATHOM